Thanks for posting.
It’s understandable to worry when you are waiting for scan results and the uncertainty that you are feeling about the chemotherapy controlling your breast cancer.
You mention that you have been on paclitaxel for 4 years. Depending on the results of your CT scan your treatment team may continue with paclitaxel or change your treatment. A number of different chemotherapy drugs are used to treat secondary breast cancer. The treatment you are recommended will depend on what drugs you’ve had before and how long ago.
It’s not possible to say what is causing the swelling in your abdomen or the shortness of breath you mention, as there may be many causes for your symptoms. However, a common symptom of secondary breast cancer in the liver can be a build-up of fluid in the abdomen causing swelling, this is known as ascites. It’s important to let your treatment team know the symptoms you are experiencing. As you are on chemotherapy you could also contact your chemotherapy team to let them know about your symptoms.
You may be interested to know that we provide a number of different services for people living with secondary breast cancer aimed at providing both information and support.
Our helpline team are here for anyone diagnosed with secondary breast cancer. They have time to listen to your concerns, talk things through and/or signpost you to more support and/or information.
At times like this, some people find it helpful to talk with others who are going through a similar experience. We have a secondary breast cancer online discussion forum for sharing information and support. There is also a weekly Live chat session which runs on Tuesdays at 8.30-9.30pm.
Both services allow people to talk over their experiences and offer support to each other.
Our face to face Living with Secondary Breast Cancer monthly sessions also give you the chance to meet and share experiences with other people who understand what you’re going through because they’re going through it too.
In a safe and relaxed environment, our regular sessions provide information about all aspects of living with the disease, as well as the chance to meet and talk openly with other people with the same diagnosis.
Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks.
The number is 0808 800 6000 (Text relay prefix 18001).
Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.
Breast Cancer Now Nurse
This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.
Thanks for posting your question.
We hope to be able to respond to you tomorrow.
In the meantime our Helpline is open until 4pm today if you would like to talk things through.
If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you
With best wishes.
Ask Our Nurses Co-ordinator
Hi I was wondering if you could answer a couple of questions. I have had breast cancer now for the past 11 years. Last year I was told that it had spread to my live . It was already in my bones but had also spread to my femur and knee. This all seemed to happen in the 3 months break from chemotherap . I am on paclitaxel which I have been on for 4 years. I have a course of 6 months and then a 3 month break. I want to know if you have to have this 3 month break? I always worry during this time that things can go wrong. My oncologist said that he gives me the break so that the cancer does not get used the chemo. I also want to know if there is an alternative to paclitaxel if the cancer has spread? I had a ct scan last week and get my results on Wednesday. I'm a bit worried because I have swelling around my abdomen liver area and I seem to be getting out of breath. What could this be? I would be most grateful if you could advise. I am going out of mind with worry. Thank you